Alert archive / Virginia / Beach Hazards Statements in 2020
Beach Hazards Statement 8, NWS Wakefield, VA
NWS Wakefield, VA issued this beach hazards statement at Aug 17, 2020, 4:04 AM EDT for Currituck County, North Carolina; Accomack County, Northampton County, City of Virginia Beach, Virginia; Worcester County, Maryland. It took effect at Aug 17, 2020, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2020, 4:04 AM EDT (08:04 UTC)
- In effect from
- Aug 17, 2020, 8:00 AM EDT
- Expired
- Aug 17, 2020, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Wakefield, VA
Counties Worcester County, MD, Currituck County, NC, Accomack County, VA, City of Virginia Beach, VA, Northampton County, VA
The radar
The Norfolk radar (KAKQ), 113 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
477
WHUS41 KAKQ 170804
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
404 AM EDT Mon Aug 17 2020
VAZ075-077-170915-
/O.EXP.KAKQ.CF.S.0028.000000T0000Z-200817T0800Z/
Westmoreland-Northumberland-
404 AM EDT Mon Aug 17 2020
The Coastal Flood Statement expired at 4 AM EDT early this morning.
&&
$$
MDZ025-VAZ099-100-171615-
/O.NEW.KAKQ.BH.S.0008.200817T1200Z-200818T0000Z/
Maryland Beaches-Accomack-Northampton-
404 AM EDT Mon Aug 17 2020
...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...
* WHAT...A high risk of rip currents.
* WHERE...In Maryland, Maryland Beaches County. In Virginia,
Accomack and Northampton Counties.
* WHEN...From 8 AM EDT this morning through this evening.
* IMPACTS...Breaking waves of 4 to 5 ft will result in rough surf
conditions and a high risk of rip currents.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain out of the water to avoid hazardous swimming conditions.
&&
$$
NCZ102-VAZ098-171615-
/O.NEW.KAKQ.BH.S.0008.200817T1200Z-200818T0000Z/
Eastern Currituck-Virginia Beach-
404 AM EDT Mon Aug 17 2020
...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...
* WHAT...A high risk of rip currents.
* WHERE...In Virginia, Virginia Beach. In North Carolina,
Eastern Currituck County.
* WHEN...From 8 AM EDT this morning through this evening.
* IMPACTS...Breaking waves of 3 to 4 ft will result in rough surf
conditions and a high risk of rip currents.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain out of the water to avoid hazardous swimming conditions.
&&
$$
MDZ021-170915-
/O.CON.KAKQ.CF.S.0028.000000T0000Z-200817T0900Z/
Dorchester-
404 AM EDT Mon Aug 17 2020
* WHAT...Up to one half foot of inundation above ground level in
low-lying areas near shorelines and tidal waterways.
* WHERE...Dorchester County.
* WHEN...Until 5 AM EDT early this morning.
* IMPACTS...Shallow flooding is possible in the most vulnerable
locations near the waterfront and shoreline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
17/03 AM 3.2 1.0 0.6 2 NONE
17/03 PM 2.6 0.6 0.8 1 NONE
18/04 AM 3.2 1.2 0.8 1 NONE
18/04 PM 2.6 0.6 0.7 1 NONE
19/05 AM 3.0 1.0 0.6 1 NONE
&&
$$2 follow-up statements
931 WHUS41 KAKQ 170929 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 529 AM EDT Mon Aug 17 2020 MDZ021-171030- /O.EXP.KAKQ.CF.S.0028.000000T0000Z-200817T0900Z/ Dorchester- 529 AM EDT Mon Aug 17 2020 The Coastal Flood Statement expired at 5 AM EDT early this morning. && $$ MDZ025-VAZ099-100-171730- /O.CON.KAKQ.BH.S.0008.200817T1200Z-200818T0000Z/ Maryland Beaches-Accomack-Northampton- 529 AM EDT Mon Aug 17 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...A high risk of rip currents. * WHERE...In Maryland, Maryland Beaches County. In Virginia, Accomack and Northampton Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Breaking waves of 4 to 5 ft will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ NCZ102-VAZ098-171730- /O.CON.KAKQ.BH.S.0008.200817T1200Z-200818T0000Z/ Eastern Currituck-Virginia Beach- 529 AM EDT Mon Aug 17 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...A high risk of rip currents. * WHERE...In Virginia, Virginia Beach. In North Carolina, Eastern Currituck County. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Breaking waves of 3 to 4 ft will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
572
WHUS41 KAKQ 171823
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
223 PM EDT Mon Aug 17 2020
VAZ075-077-078-180230-
/O.NEW.KAKQ.CF.Y.0021.200818T0200Z-200818T0800Z/
Westmoreland-Northumberland-Lancaster-
223 PM EDT Mon Aug 17 2020
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
4 AM EDT TUESDAY...
* WHAT...Up to one foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...Westmoreland, Northumberland and Lancaster Counties.
* WHEN...From 10 PM this evening to 4 AM EDT Tuesday.
* IMPACTS...Shallow flooding is expected in the most vulnerable
locations near the waterfront and shoreline resulting in a low
threat of property damage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive around barricades or through water of unknown depth.
Take the necessary actions to protect flood-prone property.
&&
Time of high total tides are approximate to the nearest hour.
LEWISETTA VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.0 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
17/02 PM 3.0 1.5 1.6 1 MINOR
18/01 AM 3.2 1.7 1.4 1 MINOR
18/02 PM 2.8 1.3 1.2 1 NONE
19/02 AM 2.9 1.4 1.1 1 NONE
19/02 PM 2.6 1.1 1.0 1 NONE
20/03 AM 2.9 1.4 1.1 1 NONE
DAHLGREN/COLONIAL BEACH VA
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
17/03 PM 3.4 1.5 1.7 1 NONE
18/03 AM 3.4 1.5 1.4 1 NONE
18/04 PM 2.8 0.9 1.0 1 NONE
19/04 AM 3.1 1.2 1.1 1 NONE
19/04 PM 2.9 1.0 1.1 1 NONE
20/05 AM 3.1 1.2 1.1 1 NONE
WINDMILL POINT VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.0 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
17/10 PM 3.0 1.6 1.3 1 MINOR
18/11 AM 2.5 1.1 1.0 1 NONE
18/11 PM 2.7 1.3 0.9 1 NONE
19/12 PM 2.5 1.1 0.9 1 NONE
20/12 AM 2.6 1.2 0.8 1 NONE
20/12 PM 2.3 0.9 0.7 1 NONE
&&
$$
MDZ021>023-180230-
/O.NEW.KAKQ.CF.Y.0021.200818T0200Z-200818T0800Z/
Dorchester-Wicomico-Somerset-
223 PM EDT Mon Aug 17 2020
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
4 AM EDT TUESDAY...
* WHAT...Up to one foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...Dorchester, Wicomico and Somerset Counties.
* WHEN...From 10 PM this evening to 4 AM EDT Tuesday.
* IMPACTS...Shallow flooding is expected in the most vulnerable
locations near the waterfront and shoreline resulting in a low
threat of property damage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive around barricades or through water of unknown depth.
Take the necessary actions to protect flood-prone property.
&&
Time of high total tides are approximate to the nearest hour.
CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
17/03 PM 3.3 1.3 1.5 1 NONE
18/04 AM 3.4 1.4 1.0 1 NONE
18/04 PM 2.6 0.6 0.7 1 NONE
19/05 AM 3.0 1.0 0.6 1 NONE
19/05 PM 2.5 0.5 0.5 1 NONE
20/06 AM 3.1 1.1 0.6 1 NONE
BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
17/02 PM 3.1 1.0 1.3 1 NONE
18/01 AM 3.6 1.5 1.2 1 MINOR
18/01 PM 3.0 0.9 0.9 1 NONE
19/02 AM 3.4 1.3 0.9 1 MINOR
19/02 PM 3.0 0.9 0.8 1 NONE
20/03 AM 3.5 1.4 0.9 1 MINOR
CRISFIELD MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 5.0 FT
MHHW CATEGORIES - MINOR 1.3 FT, MODERATE 1.8 FT, MAJOR 2.8 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
18/12 AM 3.7 1.5 1.4 1 MINOR
18/12 PM 2.7 0.5 1.0 1 NONE
19/01 AM 3.3 1.1 0.9 1 NONE
19/02 PM 2.7 0.5 0.8 1 NONE
20/02 AM 3.2 1.0 0.8 1 NONE
&&
$$
MDZ025-VAZ099-100-180000-
/O.CON.KAKQ.BH.S.0008.000000T0000Z-200818T0000Z/
Maryland Beaches-Accomack-Northampton-
223 PM EDT Mon Aug 17 2020
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
* WHAT...A high risk of rip currents.
* WHERE...In Maryland, Maryland Beaches County. In Virginia,
Accomack and Northampton Counties.
* WHEN...Through 8 PM this evening.
* IMPACTS...Breaking waves of 4 to 5 ft will result in rough
surf conditions and a high risk of rip currents.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain out of the water to avoid hazardous swimming conditions.
&&
$$
NCZ102-VAZ098-180000-
/O.CON.KAKQ.BH.S.0008.000000T0000Z-200818T0000Z/
Eastern Currituck-Virginia Beach-
223 PM EDT Mon Aug 17 2020
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
* WHAT...A high risk of rip currents.
* WHERE...In Virginia, Virginia Beach. In North Carolina,
Eastern Currituck County.
* WHEN...Through 8 PM this evening.
* IMPACTS...Breaking waves of 3 to 4 ft will result in rough
surf conditions and a high risk of rip currents.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain out of the water to avoid hazardous swimming conditions.
&&
$$What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this beach hazards statement went out at Aug 17, 3:58 AM EDT, 6 minutes earlier.
Area forecast discussion, Aug 17, 3:58 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
358 AM EDT Mon Aug 17 2020
.SYNOPSIS...
A weak cold front approaches and crosses the region today. More
unsettled weather potentially returns for the middle to the end
of the week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 350 AM EDT Monday...
Early this morning, a few scattered showers linger over the
Chesapeake Bay and into SE VA, expect this activity to continue
to dissipate over the next couple of hours. Otherwise, generally
partly to mostly cloudy skies across the area this morning.
Still am expecting some stratus to develop as we head closer to
sunrise due to saturated lower levels. In addition, some patchy
fog has developed across the region. Temperatures are generally
in the low to mid 60s inland (some upper 50s across the NW) and
around 70 closer to the coast.
A cold front approaches from the west this morning before
crossing/dissipating across the region later this afternoon into
tonight. Showers and thunderstorm chances ramp up after 18z (as
shown by the latest CAMs) and may linger into the first half of
the night near the immediate coast. Due to the front crossing
during peak heating hours, forecast modest instability (~1000 to
1500 J/kg MLCAPE), and slightly stronger winds aloft, the Storm
Prediction Center has placed the western half of the area in a
Marginal Risk for severe weather today. A few locally strong
wind gusts will be possible with any stronger storms. Storm
motions should be just quick enough to keep the overall heavy
rain threat on the low side today (though any storms may produce
locally heavy rainfall).
Temperatures rebound today, though will still be slightly below
average, with highs expected to reach the mid 80s (lower 80s
near the coast).
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
As of 350 AM EDT Monday...
Any lingering showers or storms come to an end across the east
after midnight. Low clouds and patchy fog will once again be
possible tonight. Overnight lows dip down into the low to mid
60s inland and upper 60s to around 70 at the coast.
Tuesday looks to generally remain dry, although a few isolated
showers/storms can't completely be ruled out, especially later
Tuesday evening into Tuesday night as another weak front drops
across the region late. Temperatures rebound a bit more on
Tuesday with highs generally in the mid to upper 80s. Low
temperatures generally in the mid 60s (70s at the coast) Sunday
night through Tuesday night.
Wednesday will feature more unsettled weather as the front
stalls near/just off the coast of the local area. Expect a
NE/onshore flow to develop during the day which will make for a
cloudy and damp day Wednesday. All of the area will have the
chance to see scattered showers or thunderstorms (some locally
heavy across the the southern half of the area). High
temperatures likely struggle to climb out of the 70s across the
northern portions of the area while areas further south will see
temperatures climb into the mid 80s. WPC currently has a
Marginal Day 3 ERO for the western Piedmont, but any heavy
rainfall potential will need to be watched closely due to the
recent rainfall and antecedent soil moisture. Lows Wednesday
night will be similar to previous nights with lows in the 60s
inland and around 70 at the coast.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 230 PM EDT Sunday...
The latter half of the week still appears to be characterized
by increasingly unsettled weather, as a stationary front lingers
along the southeast coast and an upper level low sits across
the deep south. Chances for showers and late day/nighttime
T-storms will be in the forecast each day. Temps gradually
moderate back toward seasonal norms with highs generally in the
upper 80s to near 90. Early morning low temps in the upper 60s
to lower 70s.
&&
.AVIATION /07Z MONDAY THROUGH FRIDAY/...
As of 145 AM EDT Monday...
Mainly VFR to MVFR ceilings to start off the 06z forecast
period. Scattered light showers have developed over the
Chesapeake Bay with the only impacts being at ORF due to
occasional visibility restrictions. Ample low level moisture
should allow for stratus to develop along with the possibility
for some patchy fog (especially RIC and PHF) as we head through
the early morning hours. Expect MVFR to IFR ceilings to develop
at all sites prior to sunrise. Conditions improve back to VFR by
later Monday morning for the remainder of the forecast period.
Showers and thunderstorms develop later this afternoon into the
evening, but coverage will be fairly scattered. Chances are
still too low to mention at any of the terminals at this point.
Outlook:
Mainly VFR for the early part of the week before more unsettled
weather returns for the middle and end of the week.
&&
.MARINE...
As of 350 AM EDT Monday...
Low pressure is centered SE of Cape Cod early this morning,
with weak high pressure across the Mid-Atlantic. The pressure
gradient has relaxed and a N wind has diminished to 5-10kt. Seas
remain 4-6ft N, and have subsided to ~4ft S. Therefore, the SCA will
be allowed to expire across the S, and the SCA N of Chincoteague has
been extended to 20z/4 pm this aftn. High pressure slides offshore
this aftn into this evening ahead of a weak cold front. This cold
front slides across the coast late tonight/early Tuesday. The wind
will initially become SSE 8-12kt later this aftn and evening (after
being sea-breeze dominated late morning to mid-aftn), then becomes
SW overnight, and briefly shift to WNW behind the cold front Tuesday
morning. This boundary then stalls near the VA/NC border as high
pressure builds N of the region later Tuesday into Tuesday night.
The boundary is forecast to push southward Wednesday/Thursday as
high pressure remains N of the region. This potentially results in a
period of onshore flow for the midweek period.
&&
.HYDROLOGY...
As of 350 AM EDT Monday...
Areal flood warnings for the Chesterfield/Richmond areas and
Surry county remain in effect through 8 AM this morning as
ongoing flooding continues due to the heavy rainfall that
occurred on Saturday.
Minor flooding continues at Dendron (Blackwater) and near
Moderate flooding at Providence Forge (Chickahominy).
We'll continue to monitor potential additional river flooding
later this week on the Appomattox at Matoaca and the Blackwater
at Franklin.
&&
.TIDES/COASTAL FLOODING...
As of 350 AM EDT Monday...
Tidal anomalies remain around 1.0-1.2ft above normal for most
of the coastlines. The next high tide (morning into the early
aftn today) is the lower astronomical tide. Therefore, no
coastal flooding issues are expected. However, some minor tidal
flooding is possible during high tide later tonight (the higher
astronomical tide), especially from Windmill Point to Lewisetta,
and Crisfield to Cambridge as a S wind ahead of a cold front
maintains higher anomalies.
A high risk of rip currents is forecast today as moderate period (8-
10s) 4-5ft swell lingers for the nrn beaches, and 3-4ft for the srn
beaches due to low pressure well offshore. An additional factor for
the high rip risk is an early aftn low tide along the Atlantic coast.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 4 AM EDT early this morning for
ANZ654-656-658.
Small Craft Advisory until 4 PM EDT this afternoon for ANZ650-
652.
&&
SYNOPSIS...AJB
NEAR TERM...AJB
SHORT TERM...AJB
LONG TERM...CMF/MAM
AVIATION...AJB/CMF
MARINE...AJZ
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Aug 16, 3:43 PM EDT, 12 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 343 PM EDT Sun Aug 16 2020 MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093- 095>097-509>525-171945- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 343 PM EDT Sun Aug 16 2020 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ102-VAZ098-171945- Eastern Currituck-Virginia Beach- 343 PM EDT Sun Aug 16 2020 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-VAZ099-100-171945- Maryland Beaches-Accomack-Northampton- 343 PM EDT Sun Aug 16 2020 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 6:30 AM EDT | River Flood Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 5 days |
| Aug 17, 7:58 AM EDT | Areal Flood Warning | AKQ | Surry | 22 hr |
| Aug 17, 2:23 PM EDT | Coastal Flood Advisory | AKQ | Lancaster, Northumberland, Westmoreland | 14 hr |
| Aug 17, 4:12 PM EDT | Special Weather Statement | AKQ | Powhatan | 63 min |
| Aug 17, 4:49 PM EDT | Special Weather Statement | AKQ | Fluvanna | 56 min |
| Aug 17, 4:51 PM EDT | Special Weather Statement | AKQ | Chesterfield, Henrico, City of Richmond | 54 min |
| Aug 17, 5:33 PM EDT | Special Weather Statement | AKQ | Chesterfield, City of Colonial Heights | 42 min |
| Aug 17, 5:34 PM EDT | Special Weather Statement | AKQ | Fluvanna, Goochland | 56 min |
| Aug 17, 5:44 PM EDT | Special Weather Statement | AKQ | Westmoreland | 61 min |
| Aug 17, 5:59 PM EDT | Areal Flood Advisory | AKQ | Chesterfield | 4 hr |
| Aug 17, 6:13 PM EDT | Special Weather Statement | AKQ | Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 47 min |
| Aug 17, 6:40 PM EDT | Special Weather Statement | AKQ | Essex, King and Queen, King William, Northumberland, Richmond, Westmoreland | 65 min |
| Aug 17, 6:41 PM EDT | Areal Flood Advisory | AKQ | Chesterfield, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 4 hr |
| Aug 17, 6:43 PM EDT | Special Weather Statement | AKQ | Cumberland, Powhatan | 47 min |
| Aug 17, 6:59 PM EDT | Special Weather Statement | AKQ | Prince George | 46 min |
| Aug 17, 7:45 PM EDT | Special Weather Statement | AKQ | King and Queen, Lancaster, Northumberland, Richmond | 45 min |
| Aug 17, 7:48 PM EDT | Special Weather Statement | AKQ | Prince George, Surry | 42 min |
Nearby
Beach Hazards Statements in Virginia, 2020Beach Hazards Statements in North Carolina, 2020Beach Hazards Statements in Maryland, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.